Hail, Douglas
- When
- June 29, 2:45 PM MST
- Where
- Douglas County, Parker
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.517, -104.767
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 29, 12:30 PM MST, 2 hours 15 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 130 PM MDT SUN JUN 29 2003 SHORT TERM DISCUSSION: STORMS ARE FIRING OVER THE MOUNTAINS AND FOOTHILLS EARLY THIS AFTN WITH THIS HIR TERRAIN ABOVE THE COOL AND STABILINESS WHICH EXISTS OVER THE PLAINS ATTM. DESPITE EARLY AFTN STABLE CONDITIONS OVER THE NEARBY PLAINS...SHOULD BE ENUF OUTFLOW BOUNDARIES AND HEATING TO GET STORMS GOING BETWEEN 3-4 PM. LATEST ACARS SHOWING INVERSION AT 700MB BUT SFC T/TD OF 75/54 SHOULD BE ENUF TO POPS STUFF WITH CAPES UP AROUND 1500 J/KG. ONLY A FEW MORE DEGREES TO GO. ALSO SFC PLOTS/RADAR SHOWING WEAK BOUNDARY DEVELOPING OVER THE DENVER AREA WHICH SHOULD HELP TO ENHANCE THINGS A BIT LATER THIS AFTN. JUST ENOUGH SHEAR TO SPRING AN ISOLD SEVERE STORM OVR SRN/WRN SXNS OF CWA. MAIN THREAT WOULD BE MARGINAL LARGE HAIL UP TO AN INCH IN DIA. SOME HEAVY RAINERS AS WELL WITH STORMS AS PW VALUES NEAR AN INCH PER MESOETA SOUNDINGS. UPPER LEVEL TROF MOVING INTO NERN CO SHOULD ENCHANCE CONVECTION FOR A TIME THRU EARLY EVENING THEN STABILIZING AND CLEARING SKIES LATER TNT. STILL SOME PATCHY FOG OVER THE FAR PLAINS WITH LINGERING LOW LVL MSTR AND STRONG LOW LVL INVERSIONS FORMING. ENOUGH DRAINAGE WINDS SETTING UP OFF THE PALMER DIVIDE FOR LITTLE IF ANY FOG OVER DEN AREA. RIDGE ALOFT BUILDS OVER US ON MONDAY BUT NOTHING TO REALLY FLUSH THE LOW LVL MSTR OUT. WITH NO UPPER LEVEL FEATURES ON MONDAY WILL HAVE TO RELY ON DAYTIME HEATING AND RESIDUAL MOISTURE TO SPARK STORMS. SHOULD BE ENOUGH LIFT OVER HIR TERRAIN WITH MSTR TO SPARK SOME ISOLD TS IN/NR MOUNTAINS WITH SE LOW LVL FLOW. FAR NERN PLAINS SHOULD BE DRY AS FCST SOUNDINGS SHOW AMS REMAINS CAPPED. ENTREKIN LONG TERM DISCUSSION: MODELS ARE SHOWING THE UPPER RIDGE AXIS OVER THE WESTERN FORECAST AREA ON MONDAY EVENING. IT MOVES LITTLE THROUGH TUESDAY EVENING. THE JET LEVEL FLOW DURING THIS TIME IS WEST-NORTHWESTERLY AT 35 KNOTS AND UNDER. ON WEDNESDAY THE AXIS MOVES JUST SOUTH AND EAST OF THE FORECAST AREA WITH THE RIDGE ITSELF FLATTENING A BIT. THE FLOW ALOFT BECOMES MORE WEST-SOUTHWESTERLY AT SPEEDS UP TO 45 KNOTS. THE DIV-Q GRIDS SHOW WEAK DOWNWARD FORCING OVER THE EASTERN FORECAST AREA MONDAY NIGHT THROUGH WEDNESDAY...THE MOUNTAINS ARE UNDER NEUTRAL FORCING. IN THE LOWER LEVELS...GRIDS SHOW SOUTHEASTERLY BOUNDARY LAYER FLOW MONDAY NIGHT...THEN AGAIN FOR TUESDAY AFTERNOON AND EVENING. NOW THE MODELS SHOW SOME MOISTURE REMAINING OVER THE PLAINS THROUGH TUESDAY LATE WITH A THETA-E AXIS IN PLACE. BY TUESDAY LATE AFTERNOON...IT IS PROGGED TO PUSH EAST TO THE BORDER AREA. BY WEDNESDAY...THE AXIS IS JUST EAST OF THE FORECAST AREA COVERING WESTERN KANSAS. ITS SEEMS THE MODELS ARE PROLONGING THE FLUSHING OUT OF THE BOUNDARY LAYER MOISTURE AS WE GO ON IN TIME. CROSS SECTION SHOW A MID LEVEL CAP ON MONDAY EVENING. ON TUESDAY LATE IN THE DAY...THE CAP IS LESS PRONOUNCED AND IT IS HIGHER UP. THE CAP IS LESS PRONOUNCED ON WEDNESDAY AFTERNOON. THE POTENTIAL INSTABILITY IS BEST MONDAY EVENING...THE POOREST BY WEDNESDAY AFTERNOON. SOUNDING SHOW THE BEST SHEAR ON TUESDAY LATE IN THE DAY. WILL NEED TO PUT LIMITED POPS IN FOR TUESDAY LATE IN THE DAY AND WILL LET WEDNESDAY DRY FOR NOW. TEMPERATURES AND THICKNESS GRIDS SHOW TUESDAYS READINGS ABOUT 2-4 C WARMER THEN MONDAYS PROJECTED HIGHS. SHOULD GET CLOSE TO 90 ON TUESDAY. WEDNESDAY LOOKS SIMILAR TO TUESDAY...A TAD WARMER OVER THE FAR NORTHEAST CORNER. IN THE EXTENDED PERIOD...THURSDAY THROUGH SUNDAY...MODELS ARE STILL SHOWING THE UPPER RIDGE TO FLATTEN LATE ON FRIDAY INTO SATURDAY... WITH AN UPPER TROUGH TO OUR NORTH. A COUPLE WEAK COLD FRONTS ARE PROGGED TO MOVE INTO THE FORECAST AREA. WILL INTRODUCE SLIGHT CHANCE FOR SATURDAY AND SUNDAY AND MAKE SURE ITS A BIT COOLER. RJK .DEN...NONE.
COZ030>051-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL INITIATE ACROSS THE SOUTHERN FRONT RANGE FOOTHILLS...PARK AND DOUGLAS COUNTIES AFTER 12 PM. STORMS WILL THEN GRADUALLY DRIFT AND REDEVELOP OVER THE URBAN CORRIDOR AND ADJACENT AREAS AROUND 3 PM. SCATTERED...NON SEVERE STORMS WILL REMAIN ACROSS FAR NORTHEAST COLORADO THROUGH THE DAY. MOISTURE LEVELS CONTINUE TO INCREASE ACROSS EASTERN COLORADO WHILE A WEAK FRONT LAST NIGHT HAS COOLED AND STABILIZED THE ATMOSPHERE THIS MORNING. THE EXCEPTION IS ACROSS THE FAR NORTHEAST PLAINS OF COLORADO WHERE SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE...DUE TO AN UPPER LEVEL DISTURBANCE ACROSS SOUTHEAST WYOMING. OVER THE FRONT RANGE AND NEARBY PLAINS...SLOW SURFACE HEATING WILL KEEP THUNDERSTORMS FROM FORMING UNTIL LATER THIS AFTERNOON. THE ATMOSPHERE WILL DESTABILIZE ENOUGH FOR ISOLATED SEVERE STORMS. THE MAIN THREAT WILL BE MARGINAL LARGE HAIL UP TO AN INCH IN DIAMETER...ESPECIALLY OVER THE DENVER AREA AND POINTS SOUTH AND WEST ACROSS THE SOUTHERN FOOTHILLS AND PALMER DIVIDE. ISOLATED SEVERE STORMS MAY ALSO DEVELOP ACROSS WASHINGTON...MORGAN...AND LINCOLN COUNTIES WHERE MORE HEATING EXISTS THIS MORNING. HEAVY RAIN WILL ALSO ACCOMPANY THE STORMS WITH THE HIGH MOISTURE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY AND TUESDAY. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL GRADUALLY BUILD OVER THE REGION ON TUESDAY AND CONTINUE OVER THE AREA THE REST OF THE WEEK. A WARMER AND DRIER AIRMASS WILL MOVE INTO THE AREA BY WEDNESDAY AND CONTINUE THROUGH FRIDAY WITH LITTLE OR NO CHANCE FOR THUNDERSTORMS. BY SATURDAY...A WEAK COLD FRONT AND MORE MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SWE/RJK
The Denver radar (KFTG), 35 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368199, 5368200, 5368201, 5368202.